On an integral of fractional power operators

Volume 117 / 2009

Nick Dungey Colloquium Mathematicum 117 (2009), 157-164 MSC: 47A60, 47A10. DOI: 10.4064/cm117-2-1


For a bounded and sectorial linear operator $V$ in a Banach space, with spectrum in the open unit disc, we study the operator $\widetilde{V} = \int_0^{\infty} d\alpha\, V^{\alpha}$. We show, for example, that $\widetilde{V}$ is sectorial, and asymptotically of type $0$. If $V$ has single-point spectrum $\{0\}$, then $\widetilde{V}$ is of type $0$ with a single-point spectrum, and the operator $I-\widetilde{V}$ satisfies the Ritt resolvent condition. These results generalize an example of Lyubich, who studied the case where $V$ is a classical Volterra operator.


  • Nick DungeyDepartment of Mathematics
    Macquarie University
    Sydney, NSW 2109, Australia

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image